Alert archive / Arizona / Red Flag Warnings in 2013

Red Flag Warning 13, NWS Las Vegas, NV

June 18, 2013Mohave County, Arizona

NWS Las Vegas, NV issued this red flag warning at Jun 18, 2013, 2:44 PM MST for Mohave County, Arizona. It took effect at Jun 20, 2013, 11:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 18, 2013, 2:44 PM MST (21:44 UTC)
In effect from
Jun 20, 2013, 11:00 AM MST
Expired
Jun 20, 2013, 7:00 PM MST
In force
8 hr
Issued by
NWS Las Vegas, NV

County Mohave County, AZ

The radar

The Las Vegas radar (KESX), 102 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 9.7 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2013-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2013-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
6457 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

774 
WWUS85 KVEF 182144
RFWVEF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
244 PM PDT TUE JUN 18 2013

.GUSTY SOUTHWEST WINDS WILL PERSIST INTO THIS EVENING 
LADING TO CRITICAL FIRE WEATHER CONDITIONS ACROSS PORTIONS OF
SOUTHERN NEVADA AND NORTHWEST ARIZONA. GUSTY WINDS WILL CONTINUE
INTO WEDNESDAY AND THURSDAY...ESPECIALLY ACROSS THE NORTHWEST
DESERTS OF ARIZONA WHICH WILL CONTINUE TO CREATE CRITICAL FIRE
WEATHER CONDITIONS IN THIS AREA.

AZZ102-190300-
/O.NEW.KVEF.FW.W.0013.130620T1800Z-130621T0200Z/
/O.CON.KVEF.FW.W.0011.000000T0000Z-130619T0300Z/
/O.CON.KVEF.FW.W.0012.130619T2100Z-130620T0300Z/
NORTHWEST DESERTS/NORTHWEST PLATEAU-
244 PM MST TUE JUN 18 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
102...
...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 8 PM MST
WEDNESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 102...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST THURSDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
102...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 11 AM TO 7 PM MST THURSDAY.

* AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 102 NORTHWEST 
  DESERTS/NORTHWEST PLATEAU.

* TIMING...GUSTY SOUTHWEST WINDS WILL CONTINUE INTO THIS EVENING
  BEFORE DIMINISHING BY LATE EVENING. WINDS WILL AGAIN INCREASE
  WEDNESDAY AND THURSDAY AFTERNOONS BEFORE DECREASING THURSDAY EVENING.

* WIND...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO BETWEEN 35 AND 40 MPH
  DURING THE AFTERNOON AND EVENING HOURS. 

* HUMIDITY...MINIMUM VALUES 5 TO 10 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE 
  HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE 
  FAVORABLE FOR EXTREME FIRE BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE
WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

NVZ460>462-190300-
/O.CON.KVEF.FW.W.0011.000000T0000Z-130619T0300Z/
ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH-
LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH-
244 PM PDT TUE JUN 18 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
102...460...461 AND 462...

* AFFECTED AREA...IN NEVADA...FIRE WEATHER ZONE 460 ESMERALDA 
  AND NYE COUNTY DESERTS/CNC DISPATCH...FIRE WEATHER ZONE 461 
  LINCOLN COUNTY/ELY DISPATCH AND FIRE WEATHER ZONE 462 NYE 
  COUNTY DESERTS/LAS VEGAS DISPATCH.

* TIMING...GUSTY SOUTHWEST WINDS WILL PERSIST INTO THE EVENING
  HOURS BEFORE DIMINISHING BY LATE EVENING.

* WIND...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO BETWEEN 35 AND 40 
  MPH.

* HUMIDITY...MINIMUM VALUES OF 5 TO 10 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE 
  HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE 
  FAVORABLE FOR EXTREME FIRE BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE
WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

HTTP://WEATHER.GOV/LASVEGAS
8 follow-up statements
354 
WWUS85 KVEF 190243
RFWVEF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
743 PM PDT TUE JUN 18 2013

.GUSTY SOUTHWEST WINDS WILL PERSIST INTO LATE THIS EVENING LEADING
TO CRITICAL FIRE WEATHER CONDITIONS ACROSS PORTIONS OF SOUTHERN
NEVADA AND NORTHWEST ARIZONA. GUSTY WINDS WILL CONTINUE INTO
WEDNESDAY AND THURSDAY ACROSS THE NORTHWEST DESERTS OF
ARIZONA...WHICH WILL CONTINUE TO CREATE CRITICAL FIRE WEATHER
CONDITIONS IN THIS AREA.

AZZ102-190600-
/O.EXT.KVEF.FW.W.0011.000000T0000Z-130619T0600Z/
/O.CON.KVEF.FW.W.0012.130619T2100Z-130620T0300Z/
/O.CON.KVEF.FW.W.0013.130620T1800Z-130621T0200Z/
NORTHWEST DESERTS/NORTHWEST PLATEAU-
743 PM MST TUE JUN 18 2013

...RED FLAG WARNING NOW IN EFFECT UNTIL 11 PM MST THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
102...
...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 8 PM MST
WEDNESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 102...
...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST
THURSDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONE 102...

* AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 102 NORTHWEST 
  DESERTS/NORTHWEST PLATEAU.

* TIMING...GUSTY SOUTHWEST WINDS WILL CONTINUE UNTIL LATE THIS
  EVENING. WINDS WILL AGAIN INCREASE WEDNESDAY AND THURSDAY
  AFTERNOONS BEFORE FINALLY DECREASING THURSDAY EVENING.

* WIND...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO BETWEEN 35 AND 40 
  MPH DURING THE AFTERNOON AND EVENING HOURS. 

* HUMIDITY...5 TO 10 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE 
  HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE 
  FAVORABLE FOR EXTREME FIRE BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE
WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

NVZ460>462-190600-
/O.EXT.KVEF.FW.W.0011.000000T0000Z-130619T0600Z/
ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH-
LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH-
743 PM PDT TUE JUN 18 2013

...RED FLAG WARNING NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
460 - 461 AND 462...

* AFFECTED AREA...IN NEVADA...FIRE WEATHER ZONE 460 ESMERALDA 
  AND NYE COUNTY DESERTS/CNC DISPATCH...FIRE WEATHER ZONE 461 
  LINCOLN COUNTY/ELY DISPATCH AND FIRE WEATHER ZONE 462 NYE 
  COUNTY DESERTS/LAS VEGAS DISPATCH.

* TIMING...GUSTY SOUTHWEST WINDS WILL PERSIST UNTIL LATE THIS
  EVENING.

* WIND...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO BETWEEN 35 AND 40 
  MPH. 

* HUMIDITY...5 TO 10 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE 
  HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE 
  FAVORABLE FOR EXTREME FIRE BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE
WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

MORGAN

HTTP://WEATHER.GOV/LASVEGAS
811 
WWUS85 KVEF 190535
RFWVEF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1035 PM PDT TUE JUN 18 2013

.GUSTY SOUTHWEST WINDS WILL RETURN WEDNESDAY AND THURSDAY ACROSS
THE NORTHWEST DESERTS OF ARIZONA...WHICH WILL CONTINUE TO CREATE
CRITICAL FIRE WEATHER CONDITIONS IN THIS AREA.

AZZ102-191330-
/O.EXP.KVEF.FW.W.0011.000000T0000Z-130619T0600Z/
/O.CON.KVEF.FW.W.0012.130619T2100Z-130620T0300Z/
/O.CON.KVEF.FW.W.0013.130620T1800Z-130621T0200Z/
NORTHWEST DESERTS/NORTHWEST PLATEAU-
1035 PM MST TUE JUN 18 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 8 PM MST
WEDNESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 102...
...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST
THURSDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 102...
...RED FLAG WARNING WILL EXPIRE AT 11 PM MST THIS EVENING FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
102...

* AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 102 NORTHWEST 
  DESERTS/NORTHWEST PLATEAU.

* TIMING...GUSTY SOUTHWEST WINDS WILL AGAIN INCREASE WEDNESDAY AND
  THURSDAY AFTERNOONS BEFORE FINALLY DECREASING THURSDAY EVENING.

* WIND...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO BETWEEN 35 AND 40 
  MPH DURING THE AFTERNOON AND EVENING HOURS. 

* HUMIDITY...5 TO 10 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE 
  HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE 
  FAVORABLE FOR EXTREME FIRE BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE
WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

NVZ460>462-190645-
/O.EXP.KVEF.FW.W.0011.000000T0000Z-130619T0600Z/
ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH-
LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH-
1035 PM PDT TUE JUN 18 2013

...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
460 - 461 AND 462...

WINDS HAD BEGUN TO SUBSIDE LATE THIS EVENING...SO THE RED FLAG
WARNING WILL BE ALLOWED TO EXPIRE.

$$

MORGAN

HTTP://WEATHER.GOV/LASVEGAS
788 
WWUS85 KVEF 191211
RFWVEF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
511 AM PDT WED JUN 19 2013

.GUSTY SOUTHWEST WINDS WILL RETURN THIS AFTERNOON AND AGAIN ON
THURSDAY ACROSS THE NORTHWEST DESERTS OF ARIZONA...WHICH WILL
CONTINUE TO CREATE CRITICAL FIRE WEATHER CONDITIONS IN THIS AREA.

AZZ102-192300-
/O.CON.KVEF.FW.W.0012.130619T2100Z-130620T0300Z/
/O.CON.KVEF.FW.W.0013.130620T1800Z-130621T0200Z/
NORTHWEST DESERTS/NORTHWEST PLATEAU-
511 AM MST WED JUN 19 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONE 102...
...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST
THURSDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 102...

* AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 102 NORTHWEST 
  DESERTS/NORTHWEST PLATEAU.

* TIMING...GUSTY SOUTHWEST WINDS WILL BE SEEN THIS AFTERNOON AND
  AGAIN THURSDAY AFTERNOON. THE STRONGEST WINDS ARE EXPECTED ON
  THURSDAY. WINDS WILL DECREASE THURSDAY EVENING WITH LESS WIND
  EXPECTED ON FRIDAY.

* WIND...FOR THIS AFTERNOON AND EVENING SOUTHWEST 15 TO 25 WITH
  GUSTS TO NEAR 35 MPH AND SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS
  TO BETWEEN 35 AND 40 MPH THURSDAY AFTERNOON AND EVENING.

* HUMIDITY...5 TO 10 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE 
  HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE 
  FAVORABLE FOR EXTREME FIRE BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE
WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

HTTP://WEATHER.GOV/LASVEGAS
547 
WWUS85 KVEF 192121
RFWVEF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
221 PM PDT WED JUN 19 2013

.GUSTY SOUTHWEST WINDS WILL CONTINUE INTO THIS EVENING AND AGAIN ON
THURSDAY ACROSS THE NORTHWEST DESERTS OF ARIZONA...WHICH WILL
CONTINUE TO CREATE CRITICAL FIRE WEATHER CONDITIONS.

AZZ102-201330-
/O.CON.KVEF.FW.W.0012.000000T0000Z-130620T0300Z/
/O.CON.KVEF.FW.W.0013.130620T1800Z-130621T0200Z/
NORTHWEST DESERTS/NORTHWEST PLATEAU-
221 PM MST WED JUN 19 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
102...
...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST
THURSDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 102...

* AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 102 NORTHWEST 
  DESERTS/NORTHWEST PLATEAU.

* TIMING...GUSTY SOUTHWEST WINDS WILL CONTINUE INTO THIS EVENING AND
  AGAIN THURSDAY AFTERNOON. THE STRONGEST WINDS ARE EXPECTED ON
  THURSDAY. WINDS WILL DECREASE THURSDAY EVENING WITH LESS WIND
  EXPECTED ON FRIDAY.

* WIND...FOR THIS EVENING SOUTHWEST 15 TO 25 WITH GUSTS TO NEAR 35
  MPH AND SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO BETWEEN 35 AND
  40 MPH THURSDAY AFTERNOON AND EVENING.

* HUMIDITY...5 TO 10 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE 
  HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE 
  FAVORABLE FOR EXTREME FIRE BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE
WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

HTTP://WEATHER.GOV/LASVEGAS
543 
WWUS85 KVEF 200341
RFWVEF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
841 PM PDT WED JUN 19 2013

.GUSTY SOUTHWEST WINDS WILL CONTINUE AGAIN THURSDAY ACROSS THE
NORTHWEST DESERTS OF ARIZONA...WHICH WILL CONTINUE TO CREATE
CRITICAL FIRE WEATHER CONDITIONS.

AZZ102-201330-
/O.CON.KVEF.FW.W.0013.130620T1800Z-130621T0200Z/
NORTHWEST DESERTS/NORTHWEST PLATEAU-
841 PM MST WED JUN 19 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST
THURSDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 102...

* AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 102 NORTHWEST 
  DESERTS/NORTHWEST PLATEAU.

* TIMING...GUSTY SOUTHWEST WINDS WILL CONTINUE AGAIN THURSDAY
  AFTERNOON. WINDS WILL DECREASE THURSDAY EVENING.

* WIND...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO BETWEEN 35 AND
  40 MPH THURSDAY AFTERNOON AND EVENING.

* HUMIDITY...5 TO 10 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE 
  HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE 
  FAVORABLE FOR EXTREME FIRE BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE
WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

HTTP://WEATHER.GOV/LASVEGAS
529 
WWUS85 KVEF 201116
RFWVEF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
416 AM PDT THU JUN 20 2013

.GUSTY SOUTHWEST WINDS ARE EXPECTED TO FORM DURING THE AFTERNOONS
AND EVENINGS BOTH TODAY AND FRIDAY. THESE WINDS ALONG WITH THE CONTINUED
DRY CONDITIONS WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS
NORTHWEST ARIZONA THROUGH THE END OF THE WEEK.

AZZ102-202315-
/O.NEW.KVEF.FW.W.0014.130621T1800Z-130622T0200Z/
/O.CON.KVEF.FW.W.0013.130620T1800Z-130621T0200Z/
NORTHWEST DESERTS/NORTHWEST PLATEAU-
416 AM MST THU JUN 20 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONE 102...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST FRIDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
102...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 11 AM TO 7 PM MST FRIDAY.

* AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 102 NORTHWEST 
  DESERTS/NORTHWEST PLATEAU.

* TIMING...GUSTY SOUTHWEST WINDS WILL FORM DURING THE AFTERNOONS AND
  EVENINGS BOTH TODAY AND FRIDAY.

* WIND...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO BETWEEN 35 AND
  40 MPH.

* HUMIDITY...5 TO 10 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE 
  HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE 
  FAVORABLE FOR EXTREME FIRE BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE
WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

HTTP://WEATHER.GOV/LASVEGAS
554 
WWUS85 KVEF 202222
RFWVEF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
322 PM PDT THU JUN 20 2013

.GUSTY SOUTHWEST WINDS ARE EXPECTED TO FORM DURING THE AFTERNOONS
AND EVENINGS BOTH TODAY AND FRIDAY. THESE WINDS ALONG WITH THE
CONTINUED DRY CONDITIONS WILL PRODUCE CRITICAL FIRE WEATHER
CONDITIONS ACROSS NORTHWEST ARIZONA THROUGH THE END OF THE WEEK.

AZZ102-211400-
/O.CON.KVEF.FW.W.0013.000000T0000Z-130621T0200Z/
/O.CON.KVEF.FW.W.0014.130621T1800Z-130622T0200Z/
NORTHWEST DESERTS/NORTHWEST PLATEAU-
322 PM MST THU JUN 20 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
102...
...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST
FRIDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 102...

* AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 102 NORTHWEST 
  DESERTS/NORTHWEST PLATEAU.

* TIMING...GUSTY SOUTHWEST WINDS WILL CONTINUE THROUGH 7 PM THIS
  EVENING THEN DECREASE. GUSTY WINDS ARE EXPECTED AGAIN LATE FRIDAY
  MORNING THROUGH THE EARLY EVENING.

* WIND...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS BETWEEN 35 AND 40
  MPH.

* HUMIDITY...5 TO 10 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE 
  HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE 
  FAVORABLE FOR EXTREME FIRE BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE
WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

HTTP://WEATHER.GOV/LASVEGAS
016 
WWUS85 KVEF 210145
RFWVEF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
645 PM PDT THU JUN 20 2013

.DRY AND GUSTY SOUTHWEST WINDS WILL PRODUCE CRITICAL FIRE WEATHER
CONDITIONS AGAIN FRIDAY FOR NORTHWEST ARIZONA.

AZZ102-211330-
/O.EXP.KVEF.FW.W.0013.000000T0000Z-130621T0200Z/
/O.CON.KVEF.FW.W.0014.130621T1800Z-130622T0200Z/
NORTHWEST DESERTS/NORTHWEST PLATEAU-
645 PM MST THU JUN 20 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST
FRIDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 102...
...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
102...

* AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 102 NORTHWEST 
  DESERTS/NORTHWEST PLATEAU.

* TIMING...GUSTY WINDS ARE EXPECTED AGAIN LATE FRIDAY MORNING
  THROUGH THE EARLY EVENING.

* WIND...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS BETWEEN 35 AND 
  40 MPH. 

* HUMIDITY...5 TO 10 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE 
  HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE 
  FAVORABLE FOR EXTREME FIRE BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE
WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

HTTP://WEATHER.GOV/LASVEGAS

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Jun 18, 2:16 PM MST, 28 minutes earlier.

Area forecast discussion, Jun 18, 2:16 PM MST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
216 PM PDT TUE JUN 18 2013

.SYNOPSIS...AN AREA OF LOW PRESSURE OVER THE PACIFIC NORTHWEST WILL
LEAD TO BREEZY TO WINDY PERIODS THROUGH THURSDAY BEFORE WINDS LESSEN
SOME OVER THE WEEKEND. TEMPERATURES WILL COOL TO BELOW NORMAL ON
WEDNESDAY AND THURSDAY...HOWEVER EXPECT NEAR TO SLIGHTLY ABOVE
NORMAL TEMPERATURES FRIDAY THROUGH TUESDAY.
&&

.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT...AN AREA OF LOW PRESSURE
OFF THE NORTHWEST COAST WILL SLOWLY TRANSITION EAST INTO THE
NORTHERN ROCKIES BY FRIDAY NIGHT. ISSUE FOR OUR AREA WILL BE THE
DRY...PERSISTENT SOUTHWEST FLOW LEADING TO HEIGHTENED FIRE WEATHER
CONCERNS. HI-RES MODELS/MOS GUIDANCE SIMILAR SHOWING WINDS ON
WEDNESDAY SHOULD NOT BE AS STRONG AS TODAY...BUT INCREASE AGAIN ON
THURSDAY OVER NORTHWEST ARIZONA. INCOMING TROUGH WILL KNOCK DOWN
HEIGHTS LEADING TO BELOW NORMAL TEMPERATURES WEDNESDAY AND THURSDAY
BEFORE WARMING TREND BEGIN ON FRIDAY. GOOD CHANCE THE 17 DAY
STRETCH OF TRIPLE DIGIT HIGHS FOR LAS VEGAS WILL COME TO AN END
WEDNESDAY.

.LONG TERM...SATURDAY THROUGH TUESDAY...LONG TERM GRIDS WERE IN GOOD
SHAPE BASED ON THE LATEST GUIDANCE AND ONLY MINOR TWEAKS WERE MADE.

THE FORECAST AREA WILL BE SITUATED BETWEEN A SAGGY TROUGH ACROSS THE
WEST COAST AND HIGH PRESSURE OVER NORTHERN MEXICO AND SOUTHERN
TX/NM. THIS WILL ALLOW SOUTHWEST FLOW TO CONTINUE THROUGH THE
MAJORITY OF THE PERIOD WITH CONTINUED NEAR OR SLIGHTLY ABOVE NORMAL
TEMPERATURES. A FEW HIGH CLOUDS MAY DRIFT ACROSS THE AREA FROM TIME
TO TIME...BUT NO PRECIPITATION IS EXPECTED.

LOOKING OUT A BIT FURTHER...BY THE MIDDLE TO LATTER PART OF THE WEEK
THE AREA OF HIGH PRESSURE MAY PUSH A BIT FURTHER NORTH AND MAY ALLOW
FOR SOUTHEASTERLY FLOW TO DEVELOP. THIS WOULD OPEN THE DOOR FOR SOME
ADDITIONAL MOISTURE TO ADVECT TOWARDS THE AREA FROM MEXICO AND THE
GULF OF CALIFORNIA. IT'S STILL TOO EARLY TO LOCK ON TO THIS SOLUTION
BUT IT IS WORTH MENTIONING. WE WILL CONTINUE TO MONITOR OVER THE
COMING DAYS.
&&

.FIRE WEATHER...A DRY SOUTHWEST FLOW WILL CONTINUE OVER THE DISTRICT
THROUGH THE WEEK WITH BREEZY TO WINDY CONDITIONS CONTINUING...MOSTLY
ACROSS NORTHWEST ARIZONA THROUGH THURSDAY. THE RED FLAG WARNING HAS
BEEN EXTENDED INTO THURSDAY FOR ARIZONA ZONE 102.

GUSTY WINDS ARE EXPECTED ACROSS THE WESTERN PORTION OF THE MOJAVE
DESERT THIS AFTERNOON AND EVENING...BUT THE WINDS ARE NOT EXPECTED
TO MEET THE 6 HOUR TIME FRAME NEEDED FOR RED FLAG CONDITIONS.
IN ADDITION...LOCALIZED GUSTY WINDS MAY FORM LATE THIS
AFTERNOON/EARLY EVENING ON THE EAST SLOPES OF THE SOUTHERN SIERRA
DUE TO DOWNSLOPE WINDS...BUT ONCE AGAIN THE 6 HOUR CRITERIA WILL NOT
BE MET.
&&

.AVIATION...FOR MCCARRAN...SOUTH/SOUTHWEST WINDS WILL PERSIST
THROUGH THE EVENING AS A DISTURBANCE PASSES BY NORTH OF THE AREA.
GUSTS OF 25-30 KNOTS ARE EXPECTED. A BIT OF DISAGREEMENT IN THE
GUIDANCE AS TO WHEN THESE WINDS WILL DIE DOWN...FOR NOW HAVE BROUGHT
THE WINDS DOWN AFTER 14Z WEDNESDAY...BUT THERE IS THE POTENTIAL FOR
GUSTY WINDS TO PERSIST A BIT LONGER. WINDS SHOULD FAVOR A SOUTHWEST
DIRECTION THROUGH THE PERIOD. MOSTLY CLEAR SKIES AND NO SIGNIFICANT
WEATHER THROUGH THE PERIOD.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...SOUTH/SOUTHWEST WINDS OF 15-25 WITH GUSTS OF 25 TO 35
KTS ON AVERAGE EXPECTED TO PERSIST THROUGH THE EVENING. A WEAK
BOUNDARY WILL PUSH SOUTH ACROSS THE AREA OVERNIGHT...BRINGING SOME
LIGHT NORTH/NORTHWEST WINDS IN ITS WAKE AS FAR SOUTH AS A
KNID-KVGT-KSGU LINE. GENERALLY LIGHTER WINDS ARE EXPECTED WEDNESDAY
EXCEPT ACROSS MOHAVE COUNTY WHERE GUSTY WINDS WILL DEVELOP AGAIN IN
THE AFTERNOON.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...RED FLAG WARNING UNTIL 8 PM PDT THIS EVENING FOR NVZ460>462.
AZ...RED FLAG WARNING UNTIL 8 PM MST THIS EVENING FOR AZZ102.
     RED FLAG WARNING FROM 2 PM TO 8 PM MST WEDNESDAY FOR AZZ102.
     RED FLAG WARNING FROM 11 AM TO 7 PM MST THURSDAY FOR AZZ102.
CA...NONE.
&&

PIERCE/WOLCOTT

FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:

HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Jun 18, 4:51 AM MST, 9 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
451 AM PDT TUE JUN 18 2013

AZZ002-036-CAZ519>527-NVZ016-018>022-190300-
LOWER COLORADO RIVER VALLEY-LAKE MEAD NATIONAL RECREATION AREA-
EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
NORTHEAST CLARK COUNTY-SHEEP RANGE-SPRING MOUNTAINS-
LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY-
451 AM PDT TUE JUN 18 2013 /451 AM MST TUE JUN 18 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY OF HAZARDOUS WEATHER IS LOW. HOWEVER A PACIFIC
TROUGH MOVING INTO THE REGION TODAY WILL RESULT IN LOCAL GUSTY WINDS
ACROSS THE AREA THIS AFTERNOON AND EVENING WHICH MAY CAUSE SUDDEN
CROSSWINDS ON THE AREA ROADWAYS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ001-003-190300-
NORTHWEST PLATEAU-NORTHWEST DESERTS-
451 AM MST TUE JUN 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

A PACIFIC TROUGH MOVING INTO THE AREA TODAY WILL PRODUCE LOCAL GUSTY
WINDS WHICH WILL COMBINE WITH THE VERY DRY CONDITIONS THIS AFTERNOON
AND PRODUCE CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG WARNING IS
IN EFFECT FOR THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE WEDNESDAY AFTERNOON
DUE TO GUSTY AFTERNOON AND EVENING WINDS ALONG WITH VERY DRY
CONDITIONS. WINDS WILL DECREASE ON THURSDAY AND ALTHOUGH BREEZY TO
WINDY CONDITIONS WILL CONTINUE INTO THE WEEKEND...NO HAZARDOUS
WEATHER IS EXPECTED THURSDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NVZ014-015-017-190300-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-
451 AM PDT TUE JUN 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
NEVADA.

.DAY ONE...TODAY AND TONIGHT

A PACIFIC TROUGH MOVING INTO THE AREA TODAY WILL PRODUCE LOCAL GUSTY
WINDS WHICH WILL COMBINE WITH THE VERY DRY CONDITIONS THIS AFTERNOON
AND PRODUCE CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG WARNING IS
IN EFFECT FOR PORTIONS OF ESMERALDA AND NYE COUNTIES AS WELL AS
LINCOLN COUNTY FOR THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE PROBABILITY OF HAZARDOUS WEATHER IS LOW. WINDS ARE EXPECTED TO
DECREASE ON WEDNESDAY AND THURSDAY...HOWEVER BREEZY TO WINDY
CONDITIONS WILL CONTINUE TO BE SEEN THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 5:02 AM MSTRed Flag WarningVEFMohave39 hr

Nearby

Red Flag Warnings in Arizona, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.